Alert archive / Florida / Lake Wind Advisories in 2011
Lake Wind Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Apr 5, 2011, 3:10 AM EDT for 6 counties in Florida. It took effect at Apr 5, 2011, 8:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2011, 3:10 AM EDT (07:10 UTC)
- In effect from
- Apr 5, 2011, 8:00 AM EDT
- Expired
- Apr 5, 2011, 1:37 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
411 WWUS72 KMLB 050710 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 310 AM EDT TUE APR 5 2011 FLZ041-044>047-053-054-058-059-064-141-144-147-052300- /O.NEW.KMLB.LW.Y.0003.110405T1200Z-110405T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 310 AM EDT TUE APR 5 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EDT THIS EVENING. STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP AROUND DAYBREAK AHEAD OF AN APPROACHING LINE OF SHOWERS AND LIGHTNING STORMS. SUSTAINED WINDS OF 17 TO 20 MPH CAN EXPECTED WITH GUSTS OF 30 MPH. WINDS WILL DECREASE EARLY THIS EVENING WITH PASSAGE OF A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT. && $$ JP
1 follow-up statement
870 WWUS72 KMLB 051737 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 137 PM EDT TUE APR 5 2011 FLZ041-044>047-053-054-058-059-064-141-144-147-051845- /O.CAN.KMLB.LW.Y.0003.000000T0000Z-110405T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 137 PM EDT TUE APR 5 2011 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE LAKE WIND ADVISORY. THERE MAY STILL BE SOME OCCASIONALLY GUSTY WINDS DURING THE AFTERNOON...ESPECIALLY ASSOCIATED WITH THE COLD FRONTAL BOUNDARY PASSING THROUGH EAST CENTRAL FLORIDA...BUT IT DOES NOT APPEAR WIDESPREAD ENOUGH TO CONTINUE THE LAKE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 4, 9:47 PM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, Apr 4, 9:47 PM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
947 PM EDT MON APR 4 2011
.DISCUSSION...
...SLIGHT RISK OF SEVERE STORMS TUESDAY...
OVERNIGHT...VIGOROUS FULL LATITUDE TROUGH EXTENDING FROM THE GREAT
LAKES TO THE MISSISSIPPI DELTA WILL PUSH INTO THE EASTERN STATES.
STRONG UPPER LEVEL DIVERGENCE/DEEP LAYER SHEAR AND A STRONG COLD
FRONT WERE FORCING A SQUALL LINE THAT WAS PUSHING EAST AT 35-40 MPH
ACROSS THE MISSISSIPPI DELTA...AND SHOULD REACH TO NORTHEAST FLORIDA
AND NORTHEAST GULF AROUND 12Z. THERE IS A SMALL CHANCE FOR
SHOWERS/STORMS AHEAD OF THIS MAIN BAND OF CONVECTION AS INCREASING
SOUTH FLOW RAISES MOISTURE LEVELS. THINK THIS WILL MAINLY BE IN THE
NORTH HALF...BUT HAVE NOT MADE MUCH CHANGE TO THE CURRENT FORECAST
WHICH EXTENDS THIS SMALL CHANCE ACROSS THE ENTIRE AREA.
TUE...BAND OF CONVECTION WILL RACE ACROSS THE AREA IN THE
MORNING...MAINLY BREVARD/OSCEOLA NORTHWARD...AND EXTEND INTO THE
EARLY AFTERNOON ACROSS THE SOUTH. MODELS SHOW THE UPPER LEVEL
DIVERGENCE BEING MAINTAINED ALONG WITH SOUTHERLY PRE FRONTAL WINDS
WHICH SHOULD MAINTAIN GOOD LOW LEVEL CONVERGENCE. VEERING LOW LEVEL
WINDS ARE FORECAST IN THE MORNING SO EXPECT THE LINE OF STORMS TO
HAVE SOME EMBEDDED BOWS/LEWPS. THE MAIN THREAT SHOULD BE
STRONG-SEVERE STRAIGHT LINE WIND GUSTS...ESPECIALLY SINCE THERE WILL
BE SOME DRIER MID LEVEL AIR PRESENT. THERE DOES NOT LOOK TO BE
ENOUGH TIME FOR DESTABILIZATION TO OCCUR...AND FOR CELLS TO DEVELOP
AHEAD OF THE LINE THOUGH...EXCEPT IN THE SOUTH BUT BY THEN THE SHEAR
WILL BE DECREASING. NO CHANGE TO CURRENT FORECAST WHICH INDICATES
LIKELY POPS AND STORMS PRODUCING GUSTY WINDS.
&&
.AVIATION...MAIN CHALLENGE IS TIMING OF STRONG-SEVERE STORMS ON
TUE. HAVE FOLLOWED LAMP GUIDANCE AND INDICATED A 2 HOUR WINDOW
WHERE SOUTH WINDS SHIFT TO SOUTHWEST...WHICH IS OF COURSE SUBJECT TO
REFINEMENT AS THE CONVECTIVE EVOLUTION BECOMES MORE CLEAR. EXPECT
A CHANCE FOR WIND GUSTS 40-50 KNOTS WITH THE STORMS. AFTER THE LINE
PUSHES EAST OF THE PENINSULA BY EARLY AFTERNOON...THERE WILL LIKELY
BE A PERIOD OF GUSTY WEST WINDS TO AROUND 25 KNOTS.
&&
.MARINE...A PERIOD OF POOR BOATING TONIGHT AND TUE WITH NOT MUCH
IMPROVEMENT EXPECTED WED.
TONIGHT...INCREASING SOUTH WINDS WILL PRODUCE HAZARDOUS CONDITIONS
ACROSS THE WATERS.
TUE...A SQUALL LINE WILL MOVE ACROSS THE WATERS FROM ABOUT MELBOURNE
NORTH DURING THE MORNING HOURS AND STRONG STORMS ARE EXPECTED TO
AFFECT THE SOUTHERN WATERS DURING THE EARLY-MID AFTERNOON. BEHIND
THE STORMS...STRONG WEST WINDS WILL KICK IN WITH GUSTS TO AROUND 25
KNOTS.
WED...PRESENT INDICATIONS ARE THAT NORTHEAST WINDS WILL BE 15-20
KNOTS EARLY SO THE POOR BOATING MAY EXTEND INTO ANOTHER DAY.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM EDT TUESDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
LASCODY/SPRATTHazardous weather outlook, Apr 4, 6:41 PM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 641 PM EDT MON APR 4 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-051000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 641 PM EDT MON APR 4 2011 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...THUNDERSTORM IMPACT... A COLD FRONT WILL MOVE RAPIDLY ACROSS THE GULF OF MEXICO TONIGHT AND REACH THE BIG BEND REGION TOWARDS DAYBREAK TUESDAY. A BAND OF STRONG TO SEVERE STORMS WILL OCCUR JUST AHEAD OF THE FRONT. ISOLATED SHOWERS AND STORMS MAY DEVELOP AHEAD OF THIS MAIN BAND OF STORMS...AND AFFECT AREAS NORTH OF INTERSTATE 4 IN THE EARLY MORNING HOURS OF TUESDAY. THE PRIMARY WEATHER HAZARDS WILL BE LIGHTNING STRIKES AND GUSTY WINDS TO 40 MPH. ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING GUSTS TO 35 KNOTS WILL BE POSSIBLE TOWARDS DAYBREAK TUESDAY FROM THE CAPE NORTHWARD... ESPECIALLY OVER THE GULF STREAM. ...WIND AND SEA IMPACT... SOUTH WINDS AT 20 KNOTS AND GUSTY WILL OCCUR TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THIS WILL GENERATE HAZARDOUS SHORT PERIOD WAVES IN THE OPEN ATLANTIC. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL MOVE ACROSS EAST CENTRAL FLORIDA ON TUESDAY. THE FRONT WILL BE ACCOMPANIED BY SHOWERS AND LIGHTNING STORMS FROM EARLY TUESDAY THROUGH TUESDAY AFTERNOON. A FEW STORMS MAY BE STRONG TO SEVERE WITH DAMAGING STRAIGHT LINE WINDS...SMALL HAIL...FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. A SMALL CRAFT ADVISORY WILL BE IN EFFECT THROUGH LATE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT MAY BE NEEDED EARLY TUESDAY. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:20 AM EDT | Special Weather Statement | MLB | Lake, Volusia | 55 min |
| Apr 5, 7:45 AM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 60 min |
| Apr 5, 7:48 AM EDT | Special Marine Warning | MLB | 117 min | |
| Apr 5, 8:15 AM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola, Seminole | 60 min |
| Apr 5, 8:45 AM EDT | Special Weather Statement | MLB | Volusia | 45 min |
| Apr 5, 8:52 AM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 38 min |
| Apr 5, 9:11 AM EDT | Severe Thunderstorm Warning | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 64 min |
| Apr 5, 9:19 AM EDT | Special Marine Warning | MLB | 116 min | |
| Apr 5, 10:14 AM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Osceola | 61 min |
| Apr 5, 10:50 AM EDT | Special Marine Warning | MLB | 115 min | |
| Apr 5, 10:58 AM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Okeechobee, Saint Lucie | 62 min |
| Apr 5, 11:59 AM EDT | Severe Thunderstorm Warning | MLB | Martin, Okeechobee, Saint Lucie | 61 min |
| Apr 5, 12:38 PM EDT | Special Marine Warning | MLB | 112 min | |
| Apr 5, 12:59 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 46 min |
Nearby
Lake Wind Advisories in Florida, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.